Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Wilmington, NC

June 24, 2016Brunswick County, Columbus County, Robeson County, North Carolina; 5 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2016, 4:35 PM EDT for Brunswick County, Columbus County, Robeson County, North Carolina; 5 counties in South Carolina. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2016, 4:35 PM EDT (20:35 UTC)
Expired
Jun 24, 2016, 5:30 PM EDT
In force
55 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brunswick County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 76 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:29 PM EDTTSTM WND DMGPlaycards, SCTREE DOWN ON SC 19.
Jun 24, 5:37 PM EDTTSTM WND DMGBrown Bay, SCTREE DOWN ON ALFORD RD.
Jun 24, 5:37 PM EDTTSTM WND DMGLoris, SCTREES DOWN AT INTERSECTION OF SC66 AND HOLLY HILL RD
Jun 24, 5:39 PM EDTTSTM WND DMG2 W Nichols, SCTREE ON OLD MULLINS HWY.
Jun 24, 5:39 PM EDTTSTM WND DMGNichols, SCTREES DOWN AT CROSSING OF OLD MULLINS HWY AND SC9

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

549 
WUUS52 KILM 242035
SVRILM
NCC019-047-155-SCC033-041-051-067-069-242130-
/O.NEW.KILM.SV.W.0040.160624T2035Z-160624T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
435 PM EDT FRI JUN 24 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  SOUTHERN ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHWESTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTH CENTRAL FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHEASTERN MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  CENTRAL HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 530 PM EDT

* AT 434 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ACROSS
  DILLON...MARION...AND ROBESON COUNTIES...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARION...DILLON...WHITEVILLE...MULLINS...HORRY...FAIRMONT...
  TABOR CITY...LORIS...CHADBOURN...BETHEL...LAKE WACCAMAW...LATTA...
  ROWLAND...FAIR BLUFF...QUINBY...LAKE VIEW...HICKORY GROVE...
  SELLERS...BOARDMAN AND ALLSBROOK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 166 AND 198.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 9.
 US ROUTE 74 BETWEEN MILE MARKERS 367 AND 422.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3450 7886 3446 7883 3447 7874 3438 7844
      3432 7816 3379 7892 3424 7978 3430 7973
      3429 7968 3431 7966 3434 7968 3463 7940
TIME...MOT...LOC 2034Z 278DEG 25KT 3416 7901 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
2 follow-up statements
383 
WWUS52 KILM 242058
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT FRI JUN 24 2016

SCC069-242107-
/O.CAN.KILM.SV.W.0040.000000T0000Z-160624T2130Z/
MARLBORO SC-
458 PM EDT FRI JUN 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARLBORO COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3450 7886 3446 7883 3447 7874 3438 7844
      3432 7816 3379 7892 3420 7970 3437 7931
      3458 7918
TIME...MOT...LOC 2057Z 278DEG 25KT 3414 7881 

$$

NCC019-047-155-SCC033-041-051-067-242130-
/O.CON.KILM.SV.W.0040.000000T0000Z-160624T2130Z/
COLUMBUS NC-ROBESON NC-BRUNSWICK NC-FLORENCE SC-HORRY SC-MARION SC-
DILLON SC-
458 PM EDT FRI JUN 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR COLUMBUS...SOUTHEASTERN ROBESON...NORTHWESTERN BRUNSWICK...NORTH
CENTRAL FLORENCE...CENTRAL HORRY...MARION AND SOUTHEASTERN DILLON
COUNTIES...

AT 457 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TABOR
CITY...OR 15 MILES SOUTHWEST OF WHITEVILLE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARION...WHITEVILLE...MULLINS...HORRY...FAIRMONT...TABOR CITY...
LORIS...CHADBOURN...BETHEL...LAKE WACCAMAW...FAIR BLUFF...
LAKE VIEW...HICKORY GROVE...SELLERS...BOARDMAN...ALLSBROOK...
WILLIAMS...HALLSBORO...SMITHBORO AND MOLLIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3450 7886 3446 7883 3447 7874 3438 7844
      3432 7816 3379 7892 3420 7970 3437 7931
      3458 7918
TIME...MOT...LOC 2057Z 278DEG 25KT 3414 7881 

HAIL...1.00IN
WIND...60MPH
 
$$

JDW
279 
WWUS52 KILM 242129
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT FRI JUN 24 2016

NCC019-047-155-SCC033-041-051-067-242139-
/O.EXP.KILM.SV.W.0040.000000T0000Z-160624T2130Z/
COLUMBUS NC-ROBESON NC-BRUNSWICK NC-FLORENCE SC-HORRY SC-MARION SC-
DILLON SC-
529 PM EDT FRI JUN 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR COLUMBUS...SOUTHEASTERN
ROBESON...NORTHWESTERN BRUNSWICK...NORTH CENTRAL FLORENCE...CENTRAL
HORRY...MARION AND SOUTHEASTERN DILLON COUNTIES WILL EXPIRE AT 530 PM
EDT...
                
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS OF
THIS SAME AREA. THAT WARNING IS IN EFFECT UNTIL 630 PM.

LAT...LON 3450 7886 3446 7883 3447 7874 3438 7844
      3432 7816 3379 7892 3420 7970 3437 7931
      3458 7918
TIME...MOT...LOC 2127Z 278DEG 25KT 3414 7881 

$$

JDW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:01 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 24, 4:01 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
401 PM EDT FRI JUN 24 2016

.SYNOPSIS...
Thunderstorms this evening and tonight may be severe. High heat
and humidity will result in elevated heat indices again today. A
cold front will drop very slowly south and across the area
Saturday. High pressure will build in behind the front bringing
drier weather for Sunday, but the risk for thunderstorms will
increase again next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 345 PM Friday...Impulse that is expected to enhance TSTM
intensity was skirting the northern TN/NC border. Activity thus
far has been focused on an W to E outflow boundary produced from
previous convection. As a result, am expecting renewed develop to
form later this afternoon and evening north and west of SE NC and
NE SC. This expected development stands a better chance of more
organized structure and stronger intensity through evening. The
SPC released a mesoscale discussion indicating only a 20% chance
of a watch through 5 PM, but again this does not speak for
tonight. Odds of damaging winds and large hail stands at 15% for
tonight and the 'slight risk' status remains intact. The severe
window in terms of peak intensity remains between 8PM and 3AM.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 345 PM Friday...Rain showers and isolated TSTMS will linger
along the eastern half of NE SC and SE NC Saturday as a sluggish
frontal boundary briefly hangs up near the coast before being
pushed S and E. The SPC only carries general thunder for Saturday
and pop values will taper from NW to SE through the day. The air
mass will not see a great deal of change but clouds and rain will
keep maximums quite a bit cooler than today. Sunday will'feel' a
bit different as post-frontal drying lowers dewpoints a few ticks.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 3 PM Friday... The weather will be fairly seasonable but also
fairly unsettled through the long term. Monday and Tuesday bring
initially weak northwest flow that will ramp up slightly while the
piedmont trough and afternoon seabreeze both making contributions to
storms. And with the northwest flow even the immediate coast will
not be exempt from storms. Wednesday and Thursday will drop a front
into the area that should stall. Wherever this boundary stalls
should become the favored zone for storms and areas north and west
of it may become a local minimum. Future forecasts may be able to
add such detail. On friday the next upper trough passing by well to
our north looks to pull the front back out of the area once again.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...

AS OF 18Z FRIDAY...A bit of uncertainty regarding thunderstorms
today as various model guidance differs considerably with respect to
timing and placement, and these storms will be strong enough for IFR
visibilities and rather strong winds. The solution we have opted for
breaks out the strongest storms over inland terminals later this
afternoon whereas coastal terminals see the heaviest activity more
towards evening, perhaps even after dark. A little bit of MFVR fog
may form towards the predawn hours especially in areas that see
rain. A cold front may come into LBT and maybe even FLO towards the
end of the TAF period.

Extended outlook...Sct TS overnight Fri, Sat and Tues. Otherwise VFR.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...

As of 345 PM Friday...Bumpy conditions on the waters with 15-20
KT SW winds, and an exercise caution statement will be needed this
evening ahead of an approaching front. Seas generally 4-5 ft with
dominant wave periods of 5-6 seconds. Strong to severe TSTMS will
likely rake the waters tonight and mariners are urged to obtain a
radar update before heading out even on the ICW.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 345 PM Friday...Easing SW winds Saturday will see a shift to
the N-NE as a weak and slow moving cold front pushed S and E. No
advisories or caution statements are expected but a few TSTMS may
linger over the 0-20 nm waters Saturday. A light onshore wind
expected Sunday and much improved compared to recent days, with
seas 2-3 ft seas, down from 3-4 on Saturday.As of 3 PM
Wednesday...

LONG TERM /MONDAY THROUGH WEDNESDAY/...

As of 3 PM Friday...Outside of thunderstorms there should be some
pretty quiet marine conditions in place through the duration of the
long term. Easterly winds on Monday will slowly veer as the day
wears on and speeds remain capped at just 10 kt. The piedmont trough
and west Atlantic high pressure will then yield southwesterly flow
of a similarly feeble strength for Tuesday and Wednesday.
Predominant wave heights currently expected to stay at 2 ft and
below though a little swell energy could yield some of 3 ft towards
the outer reaches of our 20 nm zones.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...RJD/DRH
SHORT TERM...RJD
LONG TERM...SHK
AVIATION...MRR
MARINE...
Hazardous weather outlook, Jun 24, 4:08 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
408 PM EDT FRI JUN 24 2016

NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053-055-056-252015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
408 PM EDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-252015-
COASTAL BRUNSWICK-COASTAL HORRY-
408 PM EDT FRI JUN 24 2016

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-252015-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
408 PM EDT FRI JUN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Special weather statement, Jun 24, 11:24 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1124 AM EDT FRI JUN 24 2016

NCZ096-099-109-241615-
COLUMBUS NC-BLADEN NC-INLAND BRUNSWICK NC-
1124 AM EDT FRI JUN 24 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN...NORTHEASTERN
COLUMBUS AND CENTRAL BRUNSWICK COUNTIES UNTIL 1215 PM EDT...

AT 1123 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WHITEVILLE...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITEVILLE...LAKE WACCAMAW...SANDYFIELD...COUNCIL...REDBUG...
SOUTHEASTERN COMMUNITY COLLEGE...FREEMAN...HALLSBORO...DELCO...
HONEY ISLAND...KELLY...ELKTON...CARVERS...MAKATOKA...EMERSON...
RIEGELWOOD...CRUSOE ISLAND...BRUNSWICK...CLARKTON AND BOLTON.

THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 387 AND 422.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3446 7819 3440 7825 3439 7825 3437 7823
      3438 7823 3437 7821 3436 7821 3435 7820
      3437 7815 3436 7815 3409 7835 3432 7881
      3449 7869
TIME...MOT...LOC 1523Z 276DEG 28KT 3435 7869

JDW
Special weather statement, Jun 24, 2:43 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
243 PM EDT FRI JUN 24 2016

NCZ096-105-241930-
BLADEN NC-INLAND PENDER NC-
243 PM EDT FRI JUN 24 2016

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BLADEN AND WESTERN
PENDER COUNTIES UNTIL 330 PM EDT...

AT 242 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROWAN...OR 17 MILES WEST OF BURGAW...MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURGAW...ROWAN...MONTAGUE...CURRIE...THE BOROUGH...MALPASS CORNER...
MURRAY TOWN...WARDS CORNER...KELLY...ROOKS...LONG CREEK...
PENDERLEA...POINT CASWELL...ST. HELENA...ATKINSON...
WATHA AND PENDER MEMORIAL HOSPITAL.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 392 AND 402.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3438 7796 3437 7799 3436 7798 3434 7799
      3433 7805 3434 7806 3434 7808 3435 7808
      3437 7814 3435 7820 3437 7821 3438 7823
      3440 7826 3439 7827 3447 7839 3464 7832
      3463 7832 3455 7825 3468 7816 3467 7781
TIME...MOT...LOC 1842Z 277DEG 19KT 3456 7824

JDW
Special weather statement, Jun 24, 3:04 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT FRI JUN 24 2016

SCZ017-023-024-032-241945-
FLORENCE SC-DILLON SC-MARLBORO SC-DARLINGTON SC-
304 PM EDT FRI JUN 24 2016

...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...MARLBORO...
DARLINGTON AND WESTERN DILLON COUNTIES UNTIL 345 PM EDT...

AT 303 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
FROM NEAR DARLINGTON...TO CHERAW...MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...BENNETTSVILLE...HARTSVILLE...DARLINGTON...MCCOLL...
QUINBY...CLIO...BINGHAM...MINTURN...CHAVISTOWN...OAK GROVE...
FLORENCE DARLINGTON TECHNICAL COLLEGE MAIN CAMPUS...BROWNSVILLE...
DOVESVILLE...WALLACE...NORTH HARTSVILLE...MONT CLARE...
DARLINGTON RACEWAY...FLOYD AND MARS BLUFF.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
162 AND 184.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3449 8005 3449 7989 3453 7983 3461 7981
      3461 7978 3465 7980 3469 7987 3474 7989
      3477 7993 3481 7993 3481 7968 3460 7943
      3425 7953 3425 7955 3421 7954 3419 7957
      3416 7956 3404 7959 3442 8018
TIME...MOT...LOC 1903Z 269DEG 24KT 3461 7986

JDW
Local storm report, Jun 24, 4:12 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EDT FRI JUN 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     LAKE VIEW               34.34N  79.16W
06/24/2016                   DILLON             SC   EMERGENCY MNGR

            POWER LINES DOWN IN LAKE VIEW.

&&

EVENT NUMBER ILM1600117

43
Special weather statement, Jun 24, 4:29 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT FRI JUN 24 2016

SCZ032-033-039-242115-
MARION SC-FLORENCE SC-WILLIAMSBURG SC-
429 PM EDT FRI JUN 24 2016

...SPECIAL WEATHER STATEMENT FOR FLORENCE...CENTRAL MARION AND
NORTHERN WILLIAMSBURG COUNTIES UNTIL 515 PM EDT...

AT 429 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NEW HOPE...OR 10 MILES SOUTH OF FLORENCE...MOVING SOUTHEAST AT
20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...LAKE CITY...KINGSTREE...TIMMONSVILLE...JOHNSONVILLE...
PAMPLICO...POSTON...KINGSBURG...SARDIS...HEBRON...GRESHAM...
NEW HOPE...EVERGREEN...FRIENDFIELD...BRITTONS NECK...CADES...
EFFINGHAM...CARTERSVILLE...HYMAN AND HANNAH.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
147 AND 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3412 8002 3417 7978 3394 7931 3392 7931
      3390 7929 3389 7926 3385 7926 3365 7999
      3368 8000 3373 7998 3377 8000 3382 7991
      3388 7988 3388 7994 3395 7997 3399 7989
      3404 7999 3408 8003 3409 8007
TIME...MOT...LOC 2029Z 295DEG 13KT 3402 7979

JDW
Local storm report, Jun 24, 4:32 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT FRI JUN 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     1 ESE FAIR BLUFF        34.31N  79.02W
06/24/2016                   COLUMBUS           NC   EMERGENCY MNGR

            TREES DOWN IN FAIR BLUFF ON HWY 904. VEHICLE IN DITCH.

&&

EVENT NUMBER ILM1600118

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:24 AM EDTSpecial Weather StatementILMColumbus51 min
Jun 24, 11:49 AM EDTAreal Flood AdvisoryILMColumbus3 hr
Jun 24, 2:43 PM EDTSpecial Weather StatementILMPender47 min
Jun 24, 3:45 PM EDTSevere Thunderstorm WarningILMColumbus, Robeson60 min
Jun 24, 4:21 PM EDTAreal Flood AdvisoryILMColumbus, Robeson3 hr
Jun 24, 5:14 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus61 min
Jun 24, 5:17 PM EDTSpecial Marine WarningILM118 min
Jun 24, 5:32 PM EDTSpecial Weather StatementILMBrunswick, Columbus58 min
Jun 24, 6:10 PM EDTSpecial Marine WarningILM2 hr
Jun 24, 6:52 PM EDTSpecial Marine WarningILM83 min
Jun 24, 3:04 PM EDTSpecial Weather StatementILMDarlington, Marlboro41 min
Jun 24, 4:03 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Marion42 min
Jun 24, 4:29 PM EDTSpecial Weather StatementILMFlorence46 min
Jun 24, 4:52 PM EDTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg53 min
Jun 24, 5:28 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg62 min
Jun 24, 6:04 PM EDTSevere Thunderstorm WarningILMHorry, Marion41 min
Jun 24, 6:25 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg65 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.